Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 127, NWS Pueblo, CO

July 14, 2014Chaffee County, Fremont County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 14, 2014, 5:25 PM MDT for Chaffee County, Fremont County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2014, 5:25 PM MDT (23:25 UTC)
Expired
Jul 14, 2014, 6:15 PM MDT
In force
50 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chaffee County, CO, Fremont County, CO

The radar

The Pueblo radar (KPUX), 157 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 12:59 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 11.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3026 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WUUS55 KPUB 142325
SVRPUB
COC015-043-150015-
/O.NEW.KPUB.SV.W.0127.140714T2325Z-140715T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
525 PM MDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN FREMONT COUNTY IN CENTRAL COLORADO...

* UNTIL 615 PM MDT

* AT 524 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NATHROP...OR
  47 MILES EAST OF GUNNISON...MOVING EAST AT 5 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NATHROP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3881 10591 3877 10594 3872 10595 3870 10597
      3869 10584 3855 10585 3864 10617 3879 10613
      3883 10592
TIME...MOT...LOC 2324Z 275DEG 6KT 3873 10607 

HAIL...1.00IN
WIND...60MPH

$$

KAM
4 follow-up statements
588 
WWUS55 KPUB 142339
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT MON JUL 14 2014

COC015-043-150015-
/O.CON.KPUB.SV.W.0127.000000T0000Z-140715T0015Z/
CHAFFEE CO-FREMONT CO-
539 PM MDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EAST CENTRAL CHAFFEE AND NORTHWESTERN FREMONT COUNTIES...

AT 539 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NATHROP...OR
49 MILES EAST OF GUNNISON...MOVING EAST AT 5 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL CHAFFEE AND NORTHWESTERN FREMONT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3869 10584 3855 10585 3862 10609 3876 10605
      3878 10593 3877 10594 3872 10595 3870 10597
TIME...MOT...LOC 2339Z 275DEG 6KT 3873 10604 

HAIL...1.00IN
WIND...60MPH

$$

KAM
657 
WWUS55 KPUB 142355
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT MON JUL 14 2014

COC015-043-150015-
/O.CON.KPUB.SV.W.0127.000000T0000Z-140715T0015Z/
CHAFFEE CO-FREMONT CO-
555 PM MDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EAST CENTRAL CHAFFEE AND NORTHWESTERN FREMONT COUNTIES...

AT 555 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
NATHROP...OR 56 MILES EAST OF GUNNISON...MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL CHAFFEE AND NORTHWESTERN FREMONT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3859 10599 3875 10597 3876 10594 3872 10595
      3870 10597 3869 10584 3855 10585
TIME...MOT...LOC 2355Z 284DEG 13KT 3869 10590 

HAIL...1.00IN
WIND...60MPH

$$

KAM
460 
WWUS55 KPUB 150001
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT MON JUL 14 2014

COC015-043-150015-
/O.CON.KPUB.SV.W.0127.000000T0000Z-140715T0015Z/
CHAFFEE CO-FREMONT CO-
601 PM MDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EAST CENTRAL CHAFFEE AND NORTHWESTERN FREMONT COUNTIES...

AT 601 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
NATHROP...OR 57 MILES WEST OF COLORADO SPRINGS...MOVING EAST AT 15
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL CHAFFEE AND NORTHWESTERN FREMONT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3862 10595 3870 10594 3869 10584 3861 10585
TIME...MOT...LOC 0001Z 265DEG 14KT 3871 10587 

HAIL...1.00IN
WIND...60MPH

$$

KAM
488 
WWUS55 KPUB 150008
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
608 PM MDT MON JUL 14 2014

COC015-043-150018-
/O.EXP.KPUB.SV.W.0127.000000T0000Z-140715T0015Z/
CHAFFEE CO-FREMONT CO-
608 PM MDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHAFFEE AND
NORTHWESTERN FREMONT COUNTIES WILL EXPIRE AT 615 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3862 10595 3870 10594 3869 10584 3861 10585
TIME...MOT...LOC 0006Z 275DEG 6KT 3871 10587 

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:53 PM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 14, 3:53 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT MON JUL 14 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 353 PM MDT MON JUL 14 2014

WILL KEEP THIS BRIEF DUE TO ONGOING ACTIVE CONDITIONS. MAJORITY
OF FORECAST DISTRICT TO REMAIN ACTIVE AT TIMES INTO TUESDAY AS
ELEVATED PRECIPITABLE WATERS CONTINUE IN WAKE OF
NORTH-NORTHEASTERLY SURGE THAT PUSHED ACROSS CWFA EARLIER TODAY.

IN ADDITION TO THE AVAILABLE ADEQUATE ATMOSPHERIC MOISTURE...
FAVORABLE CAPES...LIS AND MEAN LAYER SHEARS WILL ALLOW FOR THE
POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS TUESDAY.

ALSO...STORMS WITH LOCALLY HEAVY RAINFALL...CAPABLE OF PRODUCING
FLASH FLOODING...WILL BE POSSIBLE OVER AREA BURN SCARS AND
LOCATIONS THAT HAVE EXPERIENCED SIGNIFICANT PRECIPITATION DURING
THE PAST THREE TO FOUR DAYS. WFO PUEBLO WILL CONTINUE TO MONITOR
CLOSELY. FINALLY...NEAR TO BELOW SEASONAL MAXIMUM TEMPERATURES
SHOULD BE NOTED OVER MOST LOCATIONS TUESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 353 PM MDT MON JUL 14 2014

UNSETTLED/ACTIVE METEOROLOGICAL CONDITIONS AND BELOW SEASONAL
MAXIMUM TEMPERATURES ARE EXPECTED TO CONTINUE OVER THE MAJORITY
OF THE FORECAST DISTRICT FROM TUESDAY NIGHT INTO THURSDAY AS
GENERALLY MOIST UPSLOPE FLOW ALLOWS FORECAST PRECIPITABLE WATERS
TO REMAIN ELEVATED DURING THIS TIME-FRAME.

LOCALIZED FLASH FLOODING WILL BE POSSIBLE AT TIMES FROM TUESDAY
NIGHT INTO THURSDAY(INCLUDING BUT NOT LIMITED TO THE AREA BURN
SCARS).  AS ALWAYS...WFO PUEBLO WILL MONITOR CLOSELY.

A FEW SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE
TUESDAY INTO THURSDAY TIME-FRAME AS FAVORABLE BULK LAYER
SHEARS...CAPES AND LIS INTERACT WITH THE ABUNDANT ATMOSPHERIC
MOISTURE PROFILE.

THE FORECAST DISTRICT SHOULD THEN NOTE A DRYING AND WARMING TREND
FROM FRIDAY INTO NEXT MONDAY AS UPPER RIDGING BUILDS OVER SOUTHERN
COLORADO.

&&

.AVIATION...
ISSUED AT 353 PM MDT MON JUL 14 2014

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE STILL
ANTICIPATED ACROSS SOUTHERN COLORADO BRINGING INTO THIS
EVENING...WHICH WILL BE CAPABLE OF PRODUCING GENERALLY BRIEF MVFR
AND LOCAL IFR CONDITIONS TO THE KALS...KCOS AND KPUB TAF SITES.
UPSLOPE FLOW IS THEN EXPECTED TO DEEPEN ACROSS SOUTHEASTERN
EASTERN COLORADO INTO THIS EVENING IN THE WAKE OF A NORTHERLY
SURGE...WHICH WILL BE CAPABLE OF PRODUCING MVFR AND IFR STRATUS
CONDITIONS AT TIMES TO SOUTHEASTERN COLORADO...ESPECIALLY AFTER
06Z/TUESDAY. AT THIS TIME...IT STILL APPEARS THAT KCOS WILL HAVE
THE HIGHEST POTENTIAL OF EXPERIENCING IFR CONDITIONS LATER
TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jul 14, 11:19 AM MDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1119 AM MDT MON JUL 14 2014

COZ058>089-093>099-151730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1119 AM MDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
INTO THE LATE EVENING HOURS. THERE HAS BEEN A SLIGHT DECREASE IN
AVAILABLE MOISTURE AND A SLIGHT INCREASE IN THE STEERING WINDS IN
THE ATMOSPHERE TODAY...WHICH WILL DECREASE THE CHANCES FOR
WIDESPREAD FLASH FLOODING ACROSS THE AREA. HOWEVER...THERE REMAINS
ENOUGH MOISTURE IN THE AIR TO SUPPORT LOCALLY HEAVY
RAINFALL...WHICH WOULD STILL POSE THE THREAT FOR FLASH FLOODING
ACROSS AREA BURN SCARS...AS WELL AS THOSE AREAS THAT HAVE RECEIVED
HIGHER AMOUNTS OF PRECIPITATION DURING THE PREVIOUS FEW DAYS.

THE INCREASED WINDS ALOFT...HOWEVER...WILL ALLOW FOR INCREASED
CHANCES FOR A FEW STRONG TO SEVERE STORMS...PRODUCING HAIL AROUND
ONE INCH IN DIAMETER AND GUSTY WINDS TO AROUND 60 MPH...ESPECIALLY
OVER THE FAR SOUTHEASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
TUESDAY AND WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING
HOURS. WITH AMPLE AVAILABLE MOISTURE...LOCALLY HEAVY RAINFALL AND
FLASH FLOODING WILL BE POSSIBLE. THREATS FROM STORMS THAT DEVELOP
WILL INCLUDE LIGHTNING...HAIL UP TO NICKEL SIZE AND GUSTY WINDS
TO 50 MPH. STRONG TO SEVERE STORMS...CAPABLE OF PRODUCING LARGE
HAIL AND WIND GUSTS OVER 60 MPH WILL BE POSSIBLE OVER THE EASTERN
MOUNTAINS AND PLAINS ON TUESDAY.

A SLOW WARMING AND DRYING TREND IS EXPECTED FROM THURSDAY INTO THE
WEEKEND...ALTHOUGH ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY OVER AND NEAR THE
HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 14, 4:48 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HEAVY RAIN       4 W ELLICOTT            38.84N 104.46W
07/14/2014  M1.70 INCH       EL PASO            CO   TRAINED SPOTTER

            1.70 INCHES OF RAIN FROM APPROXIMATELY 3 PM MDT TO 415
            PM MDT. STORM ALSO PRODUCED HAIL UP TO THE SIZE OF DIMES
            AT TIMES COVERING THE GROUND UP TO ONE INCH DEEP. NO
            SIGNIFICANT FLOODING NOTED AT LOCATION.

&&
Special weather statement, Jul 14, 4:48 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT MON JUL 14 2014

COZ060>062-064-065-069-072-073-142330-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
448 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND NORTH
CENTRAL SAGUACHE COUNTIES UNTIL 530 PM MDT...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MAYSVILLE...OR 42 MILES EAST OF GUNNISON...
MOVING SOUTH AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALIDA...PONCHA SPRINGS...PONCHA PASS AND MAYSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3837 10602 3837 10634 3842 10633 3843 10625
      3848 10631 3871 10625 3873 10602
TIME...MOT...LOC 2248Z 351DEG 17KT 3862 10615

KAM
Special weather statement, Jul 14, 5:04 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
504 PM MDT MON JUL 14 2014

COZ081-084-085-142330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
504 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
530 PM MDT...

AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR CASCADE...OR 7 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 30 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3895 10501 3901 10496 3892 10484 3885 10493
TIME...MOT...LOC 2303Z 311DEG 25KT 3891 10492

MOORE
Local storm report, Jul 14, 5:11 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             5 S NATHROP             38.66N 106.09W
07/14/2014  M0.88 INCH       CHAFFEE            CO   TRAINED SPOTTER

            OBSERVER REPORTS HAIL COVERS THE GROUND.

&&

RMG
Special weather statement, Jul 14, 5:12 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
512 PM MDT MON JUL 14 2014

COZ089-093-095-097-142345-
CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO-
LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
512 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROWLEY...
SOUTHWESTERN KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT
COUNTIES UNTIL 545 PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF SUGAR CITY...OR 26 MILES NORTH
OF LA JUNTA...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUGAR CITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3826 10382 3844 10378 3842 10335 3815 10341
TIME...MOT...LOC 2312Z 280DEG 20KT 3834 10371

HODANISH
Special weather statement, Jul 14, 5:15 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
515 PM MDT MON JUL 14 2014

COZ069>071-142345-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
SOUTHERN SAN LUIS VALLEY CO-
515 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONEJOS...
SOUTHEASTERN RIO GRANDE...SOUTHEASTERN SAGUACHE AND WESTERN ALAMOSA
COUNTIES UNTIL 545 PM MDT...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CENTER...OR 19 MILES NORTHWEST OF ALAMOSA...
MOVING SOUTH AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALAMOSA...MONTE VISTA AND CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3785 10617 3784 10591 3734 10587 3733 10621
TIME...MOT...LOC 2314Z 359DEG 33KT 3772 10605

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:33 PM MDTSpecial Weather StatementPUBTeller27 min
Jul 13, 7:39 PM MDTSpecial Weather StatementPUBTeller36 min
Jul 13, 7:46 PM MDTSpecial Weather StatementPUBKiowa29 min
Jul 13, 9:15 PM MDTSpecial Weather StatementPUBTeller30 min
Jul 13, 10:43 PM MDTRiver Flood WarningPUBBent17 hr
Jul 14, 12:25 AM MDTSpecial Weather StatementPUBHuerfano35 min
Jul 14, 1:00 AM MDTAreal Flood AdvisoryPUBCuster, Huerfano, Pueblo2 hr
Jul 14, 1:08 AM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas112 min
Jul 14, 1:08 AM MDTSpecial Weather StatementPUBHuerfano22 min
Jul 14, 10:15 AM MDTSpecial Weather StatementPUBTeller30 min
Jul 14, 11:36 AM MDTSpecial Weather StatementPUBProwers39 min
Jul 14, 12:07 PM MDTSevere Thunderstorm WarningPUBBent, Prowers38 min
Jul 14, 12:25 PM MDTSpecial Weather StatementPUBTeller35 min
Jul 14, 12:43 PM MDTSevere Thunderstorm WarningPUBBent, Prowers47 min
Jul 14, 12:44 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 14, 1:04 PM MDTFlash Flood WarningPUBEl Paso116 min
Jul 14, 1:07 PM MDTSpecial Weather StatementPUBCostilla53 min
Jul 14, 1:18 PM MDTAreal Flood AdvisoryPUBFremont117 min
Jul 14, 1:21 PM MDTSpecial Weather StatementPUBBent24 min
Jul 14, 1:31 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers44 min
Jul 14, 1:41 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 14, 1:46 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller119 min
Jul 14, 1:51 PM MDTSpecial Weather StatementPUBPueblo39 min
Jul 14, 2:14 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 14, 2:21 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 14, 2:26 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 14, 2:28 PM MDTAreal Flood AdvisoryPUBCostilla, Las Animas3 hr
Jul 14, 2:29 PM MDTSevere Thunderstorm WarningPUBEl Paso46 min
Jul 14, 2:30 PM MDTSpecial Weather StatementPUBOtero30 min
Jul 14, 2:38 PM MDTSpecial Weather StatementPUBPueblo37 min
Jul 14, 3:00 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 14, 3:02 PM MDTSpecial Weather StatementPUBOtero28 min
Jul 14, 3:06 PM MDTSpecial Weather StatementPUBHuerfano39 min
Jul 14, 3:06 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Jul 14, 3:13 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas47 min
Jul 14, 3:19 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jul 14, 3:25 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 14, 4:01 PM MDTSpecial Weather StatementPUBHuerfano44 min
Jul 14, 4:02 PM MDTAreal Flood AdvisoryPUBCrowley, El Paso, Pueblo3 hr
Jul 14, 4:20 PM MDTFlash Flood WarningPUBCrowley, Otero, Pueblo3 hr
Jul 14, 4:32 PM MDTFlash Flood WarningPUBCrowley, El Paso, Pueblo4 hr
Jul 14, 4:38 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Jul 14, 4:40 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 14, 4:45 PM MDTSpecial Weather StatementPUBLas Animas45 min
Jul 14, 4:48 PM MDTSpecial Weather StatementPUBChaffee42 min
Jul 14, 5:03 PM MDTFlash Flood WatchPUBBaca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more5 hr
Jul 14, 5:04 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 14, 5:12 PM MDTSpecial Weather StatementPUBCrowley33 min
Jul 14, 5:15 PM MDTFlash Flood WarningPUBEl Paso, Teller90 min
Jul 14, 5:15 PM MDTSpecial Weather StatementPUBAlamosa30 min
Jul 14, 5:42 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.